MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA TTS ADJUSTABLE FLANGE HYPERFLEX TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. BIVONA TTS ADJUSTABLE FLANGE HYPERFLEX TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF
Catalog Number 67HA70
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/11/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that after four hours replacing the device, the residual amount of water in the cuff was 1ml.This problem was resolved by replacing with another brand pvc tracheostomy tube.There was no medical intervention required.There was unknown patient harm or adverse event reported as a result of the event.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Additional Manufacturer Narrative
H6: codes were updated.One device was returned for investigation.The defect is observed but cannot be attributed to the manufacturing process.Based on the contaminant and amount of biological build up on the device, it can be surmised that the device was in use far longer than recommended per ifu0000839 section 2.0 as a temporary device.The age of the device at the time of submission suggests this device was used beyond its lifespan, as well.Additionally, the cut reported with clean lines and sharp angles were caused during use and not during the manufacturing process.The probable cause of the reported problem unknown.

Brand Name
BIVONA TTS ADJUSTABLE FLANGE HYPERFLEX TRACHEOSTOMY TUBE
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
5700 w 23rd ave
gary IN 46406
Manufacturer Contact
reed covert
6000 nathan ln n
minneapolis, MN 55442
2247062300
MDR Report Key21778499
Report Number3012307300-2025-03832
Device Sequence Number15420895
Product Code JOH
UDI-Device Identifier15021312013801
UDI-Public(01)15021312013801(17)271014(10)4327363
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K081440
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number67HA70
Device Lot Number4327363
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/13/2025
Supplement Date Received by Manufacturer01/26/2026
Initial Report FDA Received Date04/04/2025
Supplement Report FDA Received Date02/03/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/09/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown